Alert archive / Kentucky / Tornado Warnings in 2013

Tornado Warning 20, NWS Louisville, KY

June 10, 2013Allen County, Simpson County, Kentucky

NWS Louisville, KY issued this tornado warning at Jun 10, 2013, 2:05 PM CDT for Allen County, Simpson County, Kentucky. It was in force for 35 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2013, 2:05 PM CDT (19:05 UTC)
Expired
Jun 10, 2013, 2:40 PM CDT
In force
35 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Allen County, KY, Simpson County, KY

The radar

The Nashville radar (KOHX), 48 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 2:06 PM CDTHAIL 1.752 W Franklin, KY
Jun 10, 2:09 PM CDTTORNADO6 Wsw Franklin, KYTORNADO DID EF0 DAMAGE TO A BARN ALONG GALLATIN-RUSSELLVILLE ROAD BEFORE LIFTING.
Jun 10, 2:10 PM CDTHAIL 21 E Franklin, KYHAIL IS COVERING THE GROUND.
Jun 10, 2:19 PM CDTHAIL 0.53 E Franklin, KY
Jun 10, 2:44 PM CDTTSTM WND DMG8 Sw Scottsville, KYSOME LARGE TREE LIMBS DOWN.
Jun 10, 2:44 PM CDTHAIL 0.58 Sw Scottsville, KYSOME LARGE TREE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 2:02 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 439 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
439 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
498 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

371 
WFUS53 KLMK 101905
TORLMK
KYC003-213-101940-
/O.NEW.KLMK.TO.W.0020.130610T1905Z-130610T1940Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
205 PM CDT MON JUN 10 2013

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 240 PM CDT

* AT 200 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 8 MILES WEST OF FRANKLIN...AND MOVING EAST     
  AT 30 MPH. 

  HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
           SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
           OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
           EXTENSIVE TREE DAMAGE IS LIKELY.

* THIS DANGEROUS STORM WILL BE NEAR...
  FRANKLIN AROUND 215 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE FLAT ROCK...SALMONS...
GEDDES...PEDEN MILL...HICKORY FLAT...GOLD CITY...HIGHLAND...EUBANKS
FORD...TEMPERANCE AND BORNES FORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3665 8659 3664 8672 3680 8671 3677 8620
      3663 8620 3665 8636 3665 8652 3663 8657
TIME...MOT...LOC 1904Z 267DEG 27KT 3670 8668

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$
JDG
4 follow-up statements
926 
WWUS53 KLMK 101916
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
316 PM EDT MON JUN 10 2013

KYC003-213-101940-
/O.CON.KLMK.TO.W.0020.000000T0000Z-130610T1940Z/
SIMPSON KY-ALLEN KY-
216 PM CDT MON JUN 10 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN ALLEN AND
EASTERN SIMPSON COUNTIES UNTIL 240 PM CDT...

AT 209 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 
WAS LOCATED NEAR FRANKLIN...AND MOVING EAST AT 30 MPH.  2 INCH HAIL 
WAS REPORTED IN FRANKLIN 1 MILE EAST OF TOWN.  SPOTTERS OBSERVED 
STRONG ROTATION WITH THE STORM.   

HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
SIMPSON AND SOUTHWESTERN ALLEN COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS PEDEN MILL...HICKORY FLAT...GOLD CITY...HIGHLAND...EUBANKS
FORD...TEMPERANCE...BORNES FORD...MOUNT AERIAL...CLARE AND MCELROY
FORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A 
STURDY BUILDING. AVOID WINDOWS. 

&&

LAT...LON 3665 8659 3665 8665 3680 8664 3677 8620
      3663 8620 3665 8636 3665 8652 3663 8657
TIME...MOT...LOC 1913Z 267DEG 27KT 3670 8660

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$
JDG
256 
WWUS53 KLMK 101927
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
327 PM EDT MON JUN 10 2013

KYC003-213-101940-
/O.CON.KLMK.TO.W.0020.000000T0000Z-130610T1940Z/
SIMPSON KY-ALLEN KY-
227 PM CDT MON JUN 10 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN ALLEN AND
SOUTHEASTERN SIMPSON COUNTIES UNTIL 240 PM CDT...

AT 223 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 
WAS LOCATED 2 MILES EAST OF FRANKLIN...AND MOVING EAST SOUTHEAST AT 
35 MPH.  THIS STORM HAS PRODUCED EXTENSIVE DAMAGE ACROSS 
SOUTHEASTERN LOGAN COUNTY.  EMA OFFICIALS ARE ASSESSING THE DAMAGE.  
NUMEROUS REPORTS OF LARGE HAIL HAVE BEEN REPORTED IN SIMPSON 
COUNTY.   

HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN
SIMPSON AND SOUTHWESTERN ALLEN COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS EUBANKS FORD...BORNES FORD...HIGHLAND...MCELROY FORD...
CLARE...NEW ROE...ALONZO...FLEET...CHAPEL HILL AND ADOLPHUS.

LAT...LON 3664 8623 3665 8636 3664 8654 3679 8653
      3678 8641 3678 8640 3677 8620 3663 8620
      3663 8622
TIME...MOT...LOC 1925Z 277DEG 30KT 3669 8648

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$
JDG
295 
WWUS53 KLMK 101934
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
334 PM EDT MON JUN 10 2013

KYC003-213-101940-
/O.CON.KLMK.TO.W.0020.000000T0000Z-130610T1940Z/
SIMPSON KY-ALLEN KY-
234 PM CDT MON JUN 10 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN ALLEN AND
SOUTHEASTERN SIMPSON COUNTIES UNTIL 240 PM CDT...

AT 228 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 
WAS LOCATED 8 MILES EAST SOUTHEAST OF FRANKLIN...AND MOVING EAST AT 
35 MPH. STORM SPOTTERS REPORTED SEEING A TORNADO ON THE LOGAN AND 
SIMPSON COUNTY LINE AT 200 PM CDT.  OFFICIALS ARE REPORTING 
EXTENSIVE DAMAGE IN SOUTHEASTERN LOGAN COUNTY.   

HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
CLARE...NEW ROE...POPE...ALONZO...FLEET...CHAPEL HILL...ADOLPHUS...
PETROLEUM...RED HILL AND RODEMER.

LAT...LON 3664 8623 3665 8636 3664 8654 3679 8653
      3678 8641 3678 8640 3677 8620 3663 8620
      3663 8622
TIME...MOT...LOC 1931Z 277DEG 30KT 3668 8641

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$
JDG
887 
WWUS53 KLMK 101936
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
336 PM EDT MON JUN 10 2013

KYC213-101945-
/O.CAN.KLMK.TO.W.0020.000000T0000Z-130610T1940Z/
SIMPSON KY-
236 PM CDT MON JUN 10 2013

...THE TORNADO WARNING FOR SOUTHEASTERN SIMPSON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3665 8636 3665 8641 3668 8642 3671 8641
      3672 8640 3671 8620 3663 8620
TIME...MOT...LOC 1935Z 277DEG 30KT 3667 8637

$$

KYC003-101940-
/O.CON.KLMK.TO.W.0020.000000T0000Z-130610T1940Z/
ALLEN KY-
236 PM CDT MON JUN 10 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN ALLEN COUNTY
UNTIL 240 PM CDT...

AT 232 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 9 MILES NORTHEAST OF PORTLAND...AND MOVING EAST AT 35
MPH.

HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
ALONZO...FLEET...ADOLPHUS AND PETROLEUM.

LAT...LON 3665 8636 3665 8641 3668 8642 3671 8641
      3672 8640 3671 8620 3663 8620
TIME...MOT...LOC 1935Z 277DEG 30KT 3667 8637

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$
JDG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Jun 10, 1:58 PM CDT, 7 minutes earlier.

Area forecast discussion, Jun 10, 1:58 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
258 PM EDT MON JUN 10 2013

.FORECAST UPDATE...
Issued at 257 PM EDT Mon June 10 2013

Convection is starting to blossom across the region as convective
temperatures have been reached.  Some strong to severe storms will
be possible generally along a line from Logan to Larue To Madison
line and points south.  Have updated PoPs and Wx across the south to
address the increase in covective coverage.  More details will be
available in the new short term update which will be available in
about 15 minutes.

Update issued at 1105 AM EDT Mon June 10 2013

Batch of convection associated with the upper trough is pushing into
our western areas right now.  This activity should reach the I-65
corridor by Noon EDT and then slide off toward our eastern sections
during the afternoon hours.  Visible satellite imagery shows skies
clearing out ahead of this line of storms.  Mesoanalysis indicates
that as these clouds have broken up and insolation has occurred,
instability has increased a bit with MLCAPE values on the order of
800-1000 J/Kg.  Mid-level lapse rates are still rather poor with
values of +6 C/km mainly across southwestern Indiana.  This matches
up well with the better development seen between Paoli and
Bloomington.

Over the next several hours, we expect more insolation to occur with
instability picking up correspondingly.  Combination of instability
and shear are displaced slightly, but the main risk of severe
weather looks to be limited to mainly southern KY and TN this
afternoon...though I can't rule out a strong storm or two across
central and east-central KY this afternoon.  With the storms pushing
in from the west, have gone ahead and bumped PoPs up to likely in
the west for the remainder of the morning and into the afternoon
hours.  Further east, have kept things a bit drier into the
afternoon, but then allow PoPs to ramp up quickly in the 1-2 PM time
frame.  Afternoon highs still look to be in the upper 70s to around
80 in some locales.

Update issued at 910 AM EDT Mon Jun 10 2013

Partly to mostly cloudy skies were noted across the region this
morning.  First batch of convection that affected the region during
the overnight hours continues to eastward and is generally east
of the I-75 corridor.  Secondary batch of convection is now swinging
through southern IL/SW IN/WKY and will affect our western and
central sections within the next couple of hours.  None of the
activity is particularly strong, but brief heavy rains and some
cloud to ground lightning will be possible as these storms move
through.  Still think that best forcing and instability will be
located to our south across middle Tennessee this afternoon with
some of the activity possibly affecting southern Kentucky.  Some
strong storms will be possible, but again, think main threats will
be just off to our south.  Clouds and precipitation will hold
temperatures back a bit today with highs in the upper 70s to the
lower 80s.

&&

.SHORT TERM (Today - Tuesday)...
Issued at 312 AM EDT Mon Jun 10 2013

A band of showers over the LMK CWA early this morning will slowly
edge eastward and should be out of the area by mid morning.
Following its exit, we'll have a few hours of dry weather and partly
sunny skies.

An upper low over Illinois early this morning will move east to Ohio
today with its attendant upper trof moving overhead during the
afternoon hours.  Scattered showers and thunderstorms will redevelop
as a result.  Wet bulb zero heights suggest that some of the
stronger storms would be capable of hail, with the best chances for
significant hail over the Tennessee Valley where shear will be
greater.

We should get enough sunshine after this morning's showers to
allow afternoon highs to peak in the upper 70s to around 80.

The afternoon showers and storms will exit to the east early this
evening, with skies becoming mostly clear overnight.  Patchy fog
will likely develop after midnight, especially across the Blue Grass
and southern Kentucky. Low temperatures will be in the lower and
middle 60s.

Will keep Tuesday dry for now with weak surface ridging in place.
Precipitable water values will be quite low in the morning, however
they do increase dramatically in the afternoon just off to our west,
ahead of an approaching warm front, so that will have to be
watched.  Will peg highs in the middle to upper 80s.

.LONG TERM (Wednesday - Monday)...
Issued at 300 PM EDT Mon Jun 10 2013

The synoptic pattern at the start of the long term period will
feature an expansive upper ridge across the central United States,
placing the Ohio Valley in northwest flow aloft through the bulk of
the long term period.  This will allow for two systems of note to
ride along the periphery of the ridge through the Ohio Valley, one
coming midweek and another towards the end of the weekend.

Wednesday will be characterized by very warm temperatures, as 850mb
readings climb to 20-24C.  This should allow surface temperatures to
reach into the 90s, perhaps pushing the mid 90s in spots.  However,
recent wet conditions and rather green conditions may help to
slightly offset an otherwise good setup for very warm conditions
across the Ohio Valley.  Guidance continues to suggest the potential
for an isolated thunderstorm developing across the northern
Bluegrass and higher terrain of eastern KY.  Am not completely sold
on the potential due to a general lack of large scale forcing.
However, soundings do not show much in the way of a cap and if
low-level moisture does not mix out too much, then a stray
thunderstorm could be possible Wednesday afternoon.

Better chances for thunderstorms approach Wednesday night into
Thursday, as a strong shortwave trough rides the periphery of the
strong upper ridge and slides into the Ohio Valley.  Guidance is in
pretty good agreement on the development of an MCS Wednesday
afternoon/evening across IL/IN, quickly dropping southeast into the
Ohio Valley through the overnight hours.  Have favored the quicker
GFS solution with timing, as plenty of DCAPE will lead to strong
cold pool development and a progressive system.  With 0-3km shear of
30 knots, convection should remain tied to its cold pool and could
offer some severe potential, with the main threat being damaging
winds.

Otherwise, things will quickly dry out by late Thursday afternoon as
the shortwave pushes east.  Behind it, temperatures will cool into
the mid 80s through the rest of the week.  After a dry start to the
weekend, another system will bring additional showers and
thunderstorms to the Ohio Valley.  Despite some subtle timing
differences, decent agreement and ensemble support suggest that
40-50 POPs are warranted Sunday into Monday.

&&

.AVIATION (18Z TAF Update)...
Issued at 120 PM EDT Mon Jun 10 2013

Upper low over Illinois will continue to move eastward across the
region this afternoon and evening.  A wave of showers will advance
eastward ahead of the above mentioned feature.  Convective activity
has diminished in intensity as it has headed east.  Currently think
that showers will be dominant feature across the terminals this
afternoon with only a very slight chance of thunder.  At most risk
for thunder would most likely be KLEX.  Shower activity should end
by 10/22-23Z with clearing skies and diminishing winds.  Overnight,
weather is expected to be quiet with patchy fog developing.  With
KBWG picking up rainfall early this afternoon, locally dense
terminal fog could be a problem after 11/08Z through 11/12Z.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........MJ
Short Term.......13
Long Term........KJD
Aviation.........MJ
Hazardous weather outlook, Jun 10, 9:58 AM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1058 AM EDT MON JUN 10 2013

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-111500-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1058 AM EDT MON JUN 10 2013 /958 AM CDT MON JUN 10 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL ACROSS THE OUTLOOK AREA AS AN UPPER
LEVEL DISTURBANCE MOVES OVERHEAD. SOME OF THE STRONGEST STORMS
WILL BE CAPABLE OF PRODUCING HAIL...ESPECIALLY NEAR THE TENNESSEE
BORDER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AN UPPER LEVEL DISTURBANCE IS FORECAST TO PASS THROUGH THE
OUTLOOK AREA LATE WEDNESDAY NIGHT AND INTO THURSDAY MORNING. THIS
FEATURE WILL BRING A ROUND OF THUNDERSTORMS TO THE REGION. SOME
STRONG TO SEVERE STORMS WILL BE POSSIBLE WEDNESDAY NIGHT AND EARLY
THURSDAY WITH HEAVY RAINS...GUSTY WINDS AND LIGHTNING BEING THE
MAIN THREATS.

THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SUNDAY AHEAD OF ANOTHER
UPPER LEVEL DISTURBANCE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED WEDNESDAY NIGHT INTO THURSDAY
MORNING...ESPECIALLY FROM SOUTHERN INDIANA INTO THE KENTUCKY BLUE GRASS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

13/BJS/MJ

In the hours before

Special weather statement, Jun 10, 12:55 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1255 PM CDT MON JUN 10 2013

KYZ074>077-081-101840-
ADAIR KY-BARREN KY-CUMBERLAND KY-METCALFE KY-MONROE KY-
1255 PM CDT MON JUN 10 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS IN MONROE COUNTY MOVING TO CUMBERLAND
COUNTY...

AT 1254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES WEST OF TOMPKINSVILLE...AND MOVING EAST
AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 40 TO 45
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  TOMPKINSVILLE...
  BURKESVILLE...
  FORKTON AND SULPHUR LICK...
  ROCKBRIDGE AND GRANDVIEW...
  PERSIMMON AND WILLOW SHADE...
  MESHACK AND DUBRE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON
THE WATER IN A THUNDERSTORM.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3703 8533 3667 8528 3666 8592 3679 8594
TIME...MOT...LOC 1754Z 260DEG 31KT 3675 8579
Special weather statement, Jun 10, 1:26 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
126 PM CDT MON JUN 10 2013

KYZ070-072-101855-
LOGAN KY-SIMPSON KY-
126 PM CDT MON JUN 10 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 45 MPH WINDS IN SOUTHWEST LOGAN COUNTY...

AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF RUSSELLVILLE...AND MOVING
EAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  RUSSELLVILLE...
  ADAIRVILLE...
  SCHOCHOH AND CORINTH...
  MIDDLETON AND PRICES MILL...
  NEOSHEO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3665 8706 3686 8705 3688 8661 3683 8658
      3665 8658 3664 8692
TIME...MOT...LOC 1825Z 276DEG 29KT 3675 8690

MP
Special weather statement, Jun 10, 1:58 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
158 PM CDT MON JUN 10 2013

KYZ078-081-082-101930-
CLINTON KY-CUMBERLAND KY-RUSSELL KY-
158 PM CDT MON JUN 10 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 45 MPH WINDS...

AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF BURKESVILLE...AND MOVING
EAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  ALBANY...
  WAGO AND IDA...
  UPCHURCH AND SNOW...
  CARTWRIGHT AND NORA...
  ALPHA AND ROLAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON
THE WATER IN A THUNDERSTORM.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3662 8536 3684 8535 3689 8503 3686 8506
      3683 8506 3680 8501 3676 8500 3670 8502
      3668 8500 3663 8500 3663 8498 3661 8498
TIME...MOT...LOC 1858Z 272DEG 28KT 3674 8523

MP

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:00 PM CDTSpecial Weather StatementLMKOhio30 min
Jun 9, 7:04 PM CDTSpecial Weather StatementLMKLogan46 min
Jun 9, 7:17 PM CDTSpecial Weather StatementLMKOhio18 min
Jun 9, 7:41 PM CDTSpecial Weather StatementLMKOhio29 min
Jun 9, 7:50 PM CDTSpecial Weather StatementLMKButler, Logan45 min
Jun 9, 8:21 PM CDTSpecial Weather StatementLMKBreckinridge29 min
Jun 9, 8:35 PM CDTSpecial Weather StatementLMKLogan30 min
Jun 9, 8:57 PM CDTSpecial Weather StatementLMKGrayson28 min
Jun 9, 9:09 PM CDTSpecial Weather StatementLMKLogan31 min
Jun 9, 9:25 PM CDTSpecial Weather StatementLMKHardin30 min
Jun 9, 9:26 PM CDTAreal Flood AdvisoryLMKButler, Edmonson, Grayson, Logan, Warren11 hr
Jun 9, 9:40 PM CDTSpecial Weather StatementLMKButler, Grayson, Warren45 min
Jun 10, 12:01 AM CDTFlash Flood WarningLMKButler, Logan3 hr
Jun 10, 12:55 PM CDTSpecial Weather StatementLMKCumberland, Monroe45 min
Jun 10, 1:26 PM CDTSpecial Weather StatementLMKLogan, Simpson29 min
Jun 10, 1:32 PM CDTSevere Thunderstorm WarningLMKAdair, Cumberland, Metcalfe, Russell28 min
Jun 10, 1:50 PM CDTTornado WarningLMKLogan, Simpson30 min
Jun 10, 1:58 PM CDTSpecial Weather StatementLMKClinton32 min
Jun 10, 2:40 PM CDTSevere Thunderstorm WarningLMKAllen30 min
Jun 10, 2:51 PM CDTTornado WarningLMKButler19 min
Jun 10, 3:00 PM CDTSevere Thunderstorm WarningLMKHart30 min
Jun 10, 3:04 PM CDTSpecial Weather StatementLMKGrayson46 min
Jun 10, 3:09 PM CDTSpecial Weather StatementLMKButler31 min
Jun 10, 3:14 PM CDTSevere Thunderstorm WarningLMKButler, Edmonson, Warren31 min
Jun 10, 3:22 PM CDTSpecial Weather StatementLMKButler43 min
Jun 10, 3:26 PM CDTSpecial Weather StatementLMKMonroe44 min
Jun 10, 3:32 PM CDTSpecial Weather StatementLMKGreen, Hart28 min
Jun 10, 3:54 PM CDTSpecial Weather StatementLMKClinton, Cumberland46 min
Jun 10, 3:59 PM CDTSpecial Weather StatementLMKEdmonson46 min
Jun 10, 4:01 PM CDTSpecial Weather StatementLMKGreen, Taylor44 min
Jun 10, 4:03 PM CDTSpecial Weather StatementLMKGrayson42 min
Jun 10, 4:17 PM CDTTornado WarningLMKAdair, Green, Taylor28 min
Jun 10, 4:40 PM CDTTornado WarningLMKAdair, Casey, Russell, Taylor30 min
Jun 10, 5:06 PM CDTSevere Thunderstorm WarningLMKAdair, Casey, Russell29 min
Jun 10, 5:24 PM CDTSpecial Weather StatementLMKBarren, Monroe31 min
Jun 10, 5:55 PM CDTSpecial Weather StatementLMKCumberland30 min
Jun 10, 6:25 PM CDTSpecial Weather StatementLMKMarion30 min
Jun 10, 6:42 PM CDTSpecial Weather StatementLMKCumberland28 min
Jun 10, 6:50 PM CDTSpecial Weather StatementLMKMadison30 min

Nearby

Tornado Warnings in Kentucky, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.